Hello David, I'm Dr. Deb.
I recently came online and see that your question about your dog hasn't been answered. I'm so sorry that you've had to wait for a response, but if you still need assistance, I'd like to help if I can.
I can understand your concern for your dog given his continued neurologic episodes. Give the frequency of his episodes, I'd also want to try achieve better control of them.
If your dog has maxed out on his medications because blood work indicates that he's at the highest, safest therapeutic levels, then a visit to a neurologist may be a good idea if you have one close to where you live. But, if blood levels for Epiphen and Libromide haven't been done, then I would recommend them since it's quite possible that both can be increased. As dogs age, their medication frequently needs to be increased to control their seizure activity; the best way to monitor whether it's safe to do so is by knowing what the levels are in the patient's bloodstream if that makes sense.
It's also possible that the following list of drugs/supplements will be of benefit in reducing his episodes whether or not his medication is changed. Many of these products should be available over the counter except for #9 which would require them to be dispensed or prescribed by your vet.
1. Magnesium oxide (not citrate or chloride) at a dose of 200mg/day. Some forms may cause diarrhea; just reduce the dose should this happen.
2. Taurine at a dose of 500mg- 1 gm.day
3. Melatonin at a dose of 1-5mg at night
4. Vitamin B6. Purchase B -50 multiple B- vitamins and give 1/2 day
5. Medium chain triglycerides (unprocessed coconut oil) 1 tsp/day but it should be the
6. Vitamin E 200 IU/day
7.Omega 3 fatty acids
8. SAMe (S-adenosyl-methioine) 200 mg 9. Dogs< 50lbs, 100mg gabapentin, 1/2 60mg Cerenia
and 200mg SAM-e
in combination may be of help.
10. Vet Select Nuroplex (Seizure) Formula which is a supplement.
Homeopathy is safe - but in honesty - may not control the seizures
I hope this helps although, again, my apolgoies for the delayed reply. Deb